MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIATRS45AMT
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection of the returned product noted that the reload was partially fired with the interlock engaged.The jaws were open.Staple pushers were visible at the 1cm cut line.The distal suture on the anvil side was still anchored.Functionally the reload was loaded into a post market vigilance instrument, the interlock was over ridden, and the reload was applied to test media.All remaining staples were placed, and test media was cleanly transected.The distal suture was properly released.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the unreleased sutures may occur if the firing sequence is not completed.In this situation, the internal hinges which release the sutures may not engage fully and reinforcement material may not deploy properly.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.No relationship between the device and the reported incident was confirmed.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a colectomy functional end to end anastomosis procedure.For the second firing, at the closure of the insertion, the surgeon fully squeezed the handle.However, the anchoring suture at the tip was not removed.The device was removed from the tissue by force but no tissue damage was caused.There was no patient harm.The status of the patient is reported as no problem.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven 06473
MDR Report Key7473561
Report Number1219930-2018-02360
Device Sequence Number1608005
Product Code GDW
UDI-Device Identifier20884521190884
UDI-Public20884521190884
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133938
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIATRS45AMT
Device Catalogue NumberEGIATRS45AMT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2018
Initial Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1